Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

June 25, 2021Custer County, Nebraska

NWS North Platte, NE issued this special weather statement at Jun 25, 2021, 4:53 PM CDT for Custer County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2021, 4:53 PM CDT (21:53 UTC)
Expired
Jun 25, 2021, 5:45 PM CDT
In force
52 min
Issued by
NWS North Platte, NE

County Custer County, NE

The radar

The North Platte radar (KLNX), 122 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
612 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS83 KLBF 252153
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
453 PM CDT Fri Jun 25 2021
 
NEZ038-252245-
Custer NE-
453 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
545 PM CDT...

At 452 PM CDT, Doppler radar was tracking strong thunderstorms along 
a line extending from 8 miles southwest of Ansley to near Eddyville.
Movement was east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Ansley, Mason City, Berwyn, Buckeye, Block Hill Basin, Burr Oak,
Gavin Siding, Intersection of Highway 183 and Cumro Road and Cumro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to 
localized flooding. Do not drive your vehicle through flooded 
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.

LAT...LON 4105 9981 4106 9981 4135 9959 4136 9920
      4105 9921
TIME...MOT...LOC 2152Z 285DEG 19KT 4123 9952 4106 9969 

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 25, 3:48 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 25, 3:48 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
348 PM CDT Fri Jun 25 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 345 PM CDT Fri Jun 25 2021

Showers and thunderstorms are expected to continue tonight and
tomorrow across western and north central Nebraska. There is an
upper level trough that extends from a 250mb low over Hudson Bay
into the Four Corners, amplified by a strong upper ridge over the
Pacific Northwest. The trough axis will be centered over Nebraska
by this evening. An 850 mb trough also extends from the northern
plains into Nebraska, which will continue to progress east over
the next couple of days, becoming centered over Iowa tomorrow
morning. There should be adequate moisture at the surface tonight
through the day on Saturday with dew points in the 60s across the
area. Several upper level disturbances will also pass over the
area, which should help sustain thunderstorm development tonight
and tomorrow.

One concern is for severe weather in southwest and north central
Nebraska late this afternoon and early this evening. Thunderstorms
have already formed along a stationary front through southwest and
central Nebraska. Clearer skies to the south have provided a better
environment for convection compared to constant cloud cover to the
north. Storms have become strong to severe in some areas of
southwest and central Nebraska this afternoon and may continue this
evening as they move east. Storms could strengthen as they move
further east out of the area as greater instability will be to the
to the east in south central Nebraska. In areas where strong
thunderstorms do not develop, they will still receive rainfall
with occasional lightning through the evening. Another weather
concern with rainfall in the short term is localized flooding.
Model soundings show long and skinny CAPE profiles, which is a
sign of long lasting rainfall events. The atmosphere is thoroughly
saturated, with precipitable water generally between 1.4 and 1.6.
Areas in north central Nebraska, which have received rainfall
through most of the day today, may experience localized flooding
in low lying areas.

Thundershowers will continue on Saturday as moisture from the low
over Iowa wraps around into Nebraska. Development will be enhanced
on Saturday afternoon due to steeper low level lapse rates between 8
and 9 C/km. These are not expected to be severe, and should taper
off into Saturday night. Temperatures will remain below normal, with
highs in the 70s.

.LONG TERM...(Sunday through Friday)
Issued at 345 PM CDT Fri Jun 25 2021

Models indicate that the previously mentioned upper level trough
will be slow moving as it progresses east, extending over Nebraska
and the Central Plains through the week. As long as it is over
the region, the possibility of thunderstorms remains during much
of the workweek next week. POPs are still minimal and the severe
threat is uncertain at this time. This pattern also means that
temperatures will remain below normal through the long term, with
highs in the 70s on Sunday and Monday, then the 80s Tuesday
through Friday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1250 PM CDT Fri Jun 25 2021

Radar shows widespread showers with scattered thunderstorms
occurring across central and western Nebraska. While satellite
imagery is showing considerable cloudiness, sub-VFR conditions are
quite limited. Expect precipitation to continue into this evening
before loss of diurnal heating helps showers become more
scattered/isolated overnight. Guidance is also indicating cigs
will generally remain VFR through tonight, though expect a tempo
below VFR at times and will indicate most likely times with tempo
groups. Scattered showers/thunder will return on Saturday but do
not have enough confidence in timing/location to include in TAFs
with this issuance.

Winds will generally not impact aircraft operations today, but
some gusts over 20kts are possible toward the end of the valid
period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Meltzer
LONG TERM...Meltzer
AVIATION...MBS
Hazardous weather outlook, Jun 25, 3:15 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
315 PM CDT Fri Jun 25 2021

NEZ004>010-022>029-035>037-056>058-069-094-260200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Deuel-Keith-Perkins-Chase-Western Cherry-
315 PM CDT Fri Jun 25 2021 /215 PM MDT Fri Jun 25 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Showers and thunderstorms are likely across much of the outlook
area today. A few storms could become strong to briefly severe across
southwest into central Nebraska. Hail and brief gusty winds are
possible with these storms. Heavy rainfall is also anticipated
which may lead to localized flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A few thunderstorms are possible on Saturday, but the severe risk
remains low at this time.

Near daily chances of afternoon/evening storms are possible
through next Thursday. At this time the severe risk remains
uncertain.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

NEZ038-059-070-071-260200-
Custer-Lincoln-Hayes-Frontier-
315 PM CDT Fri Jun 25 2021

...Severe Thunderstorm Watch In Effect Until 9PM CDT...

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Showers and thunderstorms are likely across much of the outlook
area today. Severe thunderstorms are possible with large hail and
damaging winds. Heavy rainfall is also anticipated which may lead
to localized flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A few thunderstorms are possible on Saturday, but the severe risk
remains low at this time.

Near daily chances of afternoon/evening storms are possible
through next Thursday. At this time the severe risk remains
uncertain.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 25, 3:15 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
315 PM CDT Fri Jun 25 2021

NEZ071-252115-
Frontier NE-
315 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR FRONTIER AND SOUTHEASTERN LINCOLN
COUNTIES UNTIL 415 PM CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm near
Curtis, moving east at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Curtis, Eustis, Moorefield, Stockville, Maywood, Orafino and Dancing
Leaf Earth Lodge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Nebraska.

LAT...LON 4053 10074 4070 10068 4070 9998 4044 9999
      4044 10009 4041 10010
TIME...MOT...LOC 2015Z 278DEG 20KT 4063 10059

NMJ
Special weather statement, Jun 25, 3:28 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service North Platte NE
328 PM CDT Fri Jun 25 2021

NEZ038-059-252100-
Custer NE-Lincoln NE-
328 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN AND
SOUTHWESTERN CUSTER COUNTIES UNTIL 400 PM CDT...

At 328 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gothenburg, or 29 miles east of North Platte, moving northeast at 20
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Brady, Vroman and Etna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and southwestern Nebraska.

LAT...LON 4104 10038 4125 10006 4105 9988 4104 10002
      4105 10022 4090 10023 4089 10024
TIME...MOT...LOC 2028Z 236DEG 18KT 4101 10023

NMJ
Local storm report, Jun 25, 3:48 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT FRI JUN 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HEAVY RAIN       25 S VALENTINE          42.51N 100.55W
06/25/2021  M0.94 INCH       CHERRY             NE   TRAINED SPOTTER

            STORM TOTAL OF 0.94 INCHES OF RAINFALL SINCE 8AM CT.

&&

JGOMEZ
Special weather statement, Jun 25, 3:53 PM CDT, 1 hour before
Special Weather Statement
National Weather Service North Platte NE
353 PM CDT Fri Jun 25 2021

NEZ038-252200-
Custer NE-
353 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CUSTER COUNTY UNTIL 500
PM CDT...

At 352 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oconto, or 20 miles southwest of Broken Bow, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Callaway, Ansley, Oconto, Buckeye, Pressey State Wildlife Management
Area, Burr Oak, Lodi, Intersection of Highway 183 and Cumro Road and
Cumro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.

LAT...LON 4131 10003 4135 9937 4106 9938 4104 10010
      4105 10017
TIME...MOT...LOC 2052Z 266DEG 16KT 4118 9988

NMJ
Special weather statement, Jun 25, 4:50 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
350 PM MDT Fri Jun 25 2021

NEZ004-022-252230-
Sheridan NE-Garden NE-
350 PM MDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHERRY...NORTHERN GARDEN
AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 430 PM MDT...

At 349 PM MDT, Doppler radar was tracking an area of strong
thunderstorms near a line extending from 20 miles north of Ellsworth
to 9 miles southwest of Crescent Lake National Wildlife Refuge.
Movement was east at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Ellsworth, Crescent Lake National Wildlife Refuge, Big Hill, Dogtown
Flats, Billys Lake, Deer Lake, Britton Lake, Richardson Lake, Miles
Lake, Mumper, Wickson Lake, Diamond Lake, Herman Lake, Adams Flats,
Watson Lake, Rackett, Patterson Lake, Finnegan Lake, Kincaid Lake and
Kennedy Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4248 10256 4247 10206 4245 10206 4244 10204
      4211 10204 4153 10225 4159 10264 4174 10264
      4175 10266
TIME...MOT...LOC 2149Z 265DEG 9KT 4236 10230 4168 10257

NMJ
Special weather statement, Jun 25, 4:53 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
453 PM CDT Fri Jun 25 2021

NEZ038-252245-
Custer NE-
453 PM CDT Fri Jun 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
545 PM CDT...

At 452 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Ansley to near Eddyville.
Movement was east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Ansley, Mason City, Berwyn, Buckeye, Block Hill Basin, Burr Oak,
Gavin Siding, Intersection of Highway 183 and Cumro Road and Cumro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Nebraska.

LAT...LON 4105 9981 4106 9981 4135 9959 4136 9920
      4105 9921
TIME...MOT...LOC 2152Z 285DEG 19KT 4123 9952 4106 9969

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:09 PM CDTSpecial Weather StatementLBFSheridan51 min
Jun 24, 11:01 PM CDTSpecial Weather StatementLBFSheridan59 min
Jun 25, 2:31 AM CDTAreal Flood AdvisoryLBFDeuel, Garden5 hr
Jun 25, 2:09 PM CDTSpecial Weather StatementLBFHayes51 min
Jun 25, 3:00 PM CDTSpecial Weather StatementLBFCuster60 min
Jun 25, 3:13 PM CDTSpecial Weather StatementLBFCuster47 min
Jun 25, 3:15 PM CDTSpecial Weather StatementLBFFrontier60 min
Jun 25, 3:20 PM CDTSevere Thunderstorm WarningLBFCuster40 min
Jun 25, 3:28 PM CDTSpecial Weather StatementLBFDawson32 min
Jun 25, 3:53 PM CDTSpecial Weather StatementLBFCuster67 min
Jun 25, 4:50 PM CDTSpecial Weather StatementLBFGarden40 min
Jun 25, 5:27 PM CDTSpecial Weather StatementLBFGarden48 min
Jun 25, 5:34 PM CDTSpecial Weather StatementLBFWheeler41 min
Jun 25, 5:41 PM CDTSevere Thunderstorm WarningLBFGarfield, Wheeler49 min
Jun 25, 6:24 PM CDTSpecial Weather StatementLBFWheeler51 min
Jun 25, 6:39 PM CDTSpecial Weather StatementLBFKeith66 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.